Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 135, NWS Denver/Boulder, CO

August 6, 2007Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 6, 2007, 5:45 PM MDT for Weld County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2007, 5:45 PM MDT (23:45 UTC)
Expired
Aug 6, 2007, 6:05 PM MDT
In force
20 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 43 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 062345
SVRBOU
COC123-070045-
/O.NEW.KBOU.SV.W.0135.070806T2345Z-070807T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT MON AUG 6 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 645 PM MDT

* AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTH OF NUNN...OR ABOUT 21 MILES
  NORTHEAST OF FORT COLLINS...MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NUNN.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4085 10484 4071 10487 4063 10447 4084 10443

$$
1 follow-up statement
000 
WWUS55 KBOU 070005
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
605 PM MDT MON AUG 6 2007

COC123-070015-
/O.CAN.KBOU.SV.W.0135.000000T0000Z-070807T0045Z/
WELD CO-
605 PM MDT MON AUG 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WELD COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4085 10484 4071 10487 4063 10447 4084 10443

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:20 PM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 6, 3:20 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT MON AUG 06 2007

.SHORT TERM...A VERY MOIST AND SOMEWHAT UNSTABLE AIRMASS REMAINS IN
PLACE OF NORTHERN AND EASTERN COLORADO TODAY WITH MODEL FORECAST
SOUNDINGS INDICATING PRECIPITABLE WATER VALUES AROUND 1.25 INCHES.
A SURFACE LOW OVER SOUTHEAST COLORADO HAS PRODUCED A RATHER
INNOCUOUS WIND FIELD.  BUT ALOFT...SOUTHWESTERLY FLOW OF 30-40 KNOTS
AT 500 MB IS PROVIDING SOME SYNOPTIC SCALE FORCING TO ORGANIZE
SHOWER ACTIVITY.  RADAR DEPICTS SHOWERS OVER THE CENTRAL
MOUNTAINS...MOVING ALONG A NORTHEASTERLY TRACK.  EXPECT SCATTERED
SHOWER ACTIVITY TO CONTINUE INTO THE EVENING AND THEN DISSIPATE.
THE WATER VAPOR SATELLITE LOOP DOES NOT REVEAL ANY SHORT WAVE AXIS
OVER COLORADO...SO IT IS DIFFICULT TO PINPOINT ANY BACK EDGE TO THIS
AFTERNOONS DEVELOPING ACTIVITY.  BY LATE EVENING...MOST OF THE
AIRMASS ACROSS COLORADO SHOULD BE OVERTURNED AND SHOWERS SHOULD
BEGIN DECREASING.

FOR TUESDAY...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE...AND IT
APPEARS THERE WILL BE A BIT MORE SOUTHEASTERLY FLOW ACROSS THE
NORTHEAST PLAINS.  THIS MAY PRODUCE A DENVER CYCLONE WHICH COULD
POOL MOISTURE ALONG THE FRONT RANGE CORRIDOR.  DAYTIME HEATING
SHOULD DESTABILIZE THE AIRMASS...AND ANOTHER ROUND OF AFTERNOON AND
EVENING SHOWERS SHOULD RESULT.  MODEL SOUNDINGS SHOW PRECIPITABLE
WATER VALUES COMPARABLE TO TODAYS VALUES.  MODERATE WINDS ALOFT
SHOULD KEEP STORMS MOVING...BOTH THIS EVENING AND TOMORROW...BUT
INTENSE RAINFALL RATES MAY STILL CAUSE LOCAL FLOODING.

.LONG TERM...KEPT POPS GOING OVERNIGHT TUES AS DISTURBANCE MOVG THRU
NEBR AND WY SHOULD KEEP PRECIP GOING PAST MIDNIGHT ON THE PLAINS.
PRECIP SHOULD DCRS BY DAYBREAK WED.  UPR RDG WL REMAIN STATIONARY
OVER THE SOUTHEASTERN STATES THROUGH MIDWEEK.  AS A TROUGH MOVES
INTO THE PACIFIC NORTHWEST...THE FLOW ALF WL BCM MORE SWLY.  FOR THE
REST OF THE WEEKM...MOST OF THE MONSOONAL MSTR WL BE STEERED EAST OF
THE WEEK.  THIS WILL LEAD TO DRIER AND WARMER WEATHER RETURNING TO
THE FORECAST AREA FOR WED THRU FRIDAY.  ISOLD HIGH BASED TSTMS WL BE
PSBL ON THE MTNS...BUT THE PLAINS WILL REMAIN DRY FOR THE MOST PART.
TEMPS WL BE VRY WARM THIS WEEK...WITH FEWER CLDS EACH AFTN...TEMPS
WL BE WELL INTO THE 90S ON THE PLAINS.

RDG WL GRADUALLY EXPAND BACK WWD INTO THE SOUTHWEST FOR THE WKND.
AS ANTICYCLONIC CIRCULATION DVLPS OVER THE FOUR CORNERS REGION THIS
WEEKEND...THE PLUME OF MONSOONAL MSTR LOOKS TO REDEVELOP OVR THE
MTNS.  FEW CHANGES MADE TO CURRENT FCST.

&&

.AVIATION...LITTLE CHANGE FROM PAST COUPLE DAYS WITH CONVECTION
AFFECTING THE ARRIVAL/DEPARTURE GATES DURING THE AFTERNOONS AND
EVENINGS. HEAVY THUNDERSTORM RAINS WILL LIKELY BRING AT LEAST BRIEF
MVFR CONDITIONS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KDRBY/046
Hazardous weather outlook, Aug 6, 11:00 AM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT MON AUG 06 2007

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1100 AM MDT MON AUG 06 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND
EVENING AS A MOIST AIRMASS REMAINS OVER THE FORECAST AREA.  SOME OF
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS...WITH
RAINFALL RATES OF AN INCH OR MORE PER HOUR.  WINDS ALOFT ARE A BIT
STRONGER TODAY THAN IN THE PAST WEEK...SO STORMS WILL MOVE A LITTLE
FASTER THAN THE PAST FEW DAYS.  HOWEVER...RAINFALL RATES WILL STILL
BE HIGH ENOUGH TO PRODUCE AT LEAST MINOR FLOODING.

SEVERAL LOCATIONS ON THE EASTERN PLAINS AND IN PARTS OF THE DENVER
METRO AREA SAW PRETTY SUBSTANTIAL RAINFALL LAST EVENING AND
OVERNIGHT AND CONSEQUENTLY THE THREAT OF FLOODING WILL BE INCREASED
IN THOSE AREAS IF THEY HAPPEN TO EXPERIENCE MORE RAINFALL THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE BEST CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY AS THE DEEP
MOISTURE WILL REMAIN OVER COLORADO.  SOME LOCALLY HEAVY RAIN IS
LIKELY...HOWEVER WINDS ALOFT WILL BE STRONG ENOUGH TO HELP MOVE
STORMS ALONG... MINIMIZING THE THREAT OF FLASH FLOODING.  FOR
WEDNESDAY THROUGH FRIDAY A DRIER AIRMASS WILL DEVELOP OVER THE AREA
WITH ONLY A SLIGHT CHANCE OF THUNDERSTORM ALONG WITH WARMER
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:22 PM MDTFlash Flood WarningBOUDouglas3 hr
Aug 6, 4:36 PM MDTSevere Thunderstorm WarningBOUElbert54 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.